MAUDE Adverse Event Report: ANGIODYNAMICS THERMOPAD; RF PAD,

ANGIODYNAMICS THERMOPAD; RF PAD,
Catalog Number H7877001026490
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 12/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.Attempts are being made to obtain the device.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on january 03, 2018: this medwatch is not to report a device malfunction, but to report an adverse patient effect.During an rfa procedure, it was noted the patient experienced thermo pad burns at the site of the pad placement.The patient's skin appeared burnt and blistered.The burns were treated with ice packs.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction during the procedure.Returned for evaluation were thermo pads.The user also provided photographs of the patient burns.Angiodynamics' supplier was notified of this event per (b)(4).The samples were forwarded to the supplier for a device evaluation and lot history review.Per the supplier, the analysis/root cause of the pad burns, is as follows: "there is no indication that this lot was not assembled to angiodynamics specifications per p/n: 700-102649 red.17.The device performed as expected during the electrosurgical procedure.As stated by the ifu for this product there is a risk of pad burns when using any electrosurgical device.This appears to be an end-user context issue." the customer's reported complaint description of pad burns is confirmed based off the photographic evidence provided.As stated in the ifu, there is a risk of pad burns when using any electrosurgical device.With a monopolar device this risk will always exist.Although the complaint is confirmed, there is no indication of any manufacturing anomalies or nonconformance's.The most likely cause to this complaint is due to pad burns being an anticipated procedural risk.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review provided by the thermo pad supplier revealed the following statement; "there is a risk of pad burns when using any electrosurgical device.With a monopolar device this risk will always exist.The thermo pad and its instructions for use on proper placements are designed to minimize that risk as much as possible.However, a risk still exists and tends to be greater in cases where ablation times are longer and more power is used." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
THERMOPAD
Common Device Name
RF PAD,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7205174
Report Number1056436-2018-00002
Device Sequence Number16357189
Product Code GEI
UDI-Device IdentifierH7877001026490
UDI-PublicH7877001026490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Catalogue NumberH7877001026490
Device Lot NumberY042816-05
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;